Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Noncompact hereditarily strongly infinite-dimensional spaces


Author: Leonard R. Rubin
Journal: Proc. Amer. Math. Soc. 79 (1980), 153-154
MSC: Primary 54F45
DOI: https://doi.org/10.1090/S0002-9939-1980-0560602-6
MathSciNet review: 560602
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that any strongly infinite dimensional space contains a strongly infinite dimensional subspace all of whose subspaces are either 0-dimensional or strongly infinite dimensional.


References [Enhancements On Off] (What's this?)

  • [A] P. S. Aleksandrov, The present status of the theory of dimension, Amer. Math. Soc. Transl. (2) 1 (1955), 1-26. MR 0073983 (17:519a)
  • [Bi] R. H. Bing, A hereditarily infinite-dimensional space, General Topology and its Relations to Modern Analysis and Algebra, II (Proc. Second Prague Topological Sympos., 1966), Academia, Prague, 1967, pp. 56-62. MR 0233336 (38:1658)
  • [Ch] Thomas A. Chapman, Lectures on Hilbert cube manifolds, CBMS Regional Conf. Ser. in Math., no. 28, Amer. Math. Soc., Providence, R. I., 1976. MR 0423357 (54:11336)
  • [He] D. W. Henderson, An infinite-dimensional compactum with no positive-dimensional compact subset, Amer. J. Math. 89 (1967), 105-121. MR 0210072 (35:967)
  • [H] W. Hurewicz, Une remarque sur l'hypothese du continu, Fund. Math. 19 (1932), 8-9.
  • [H-W] W. Hurewicz and H. Wallman, Dimension theory, Princeton Math. Series, vol. 4, Princeton Univ. Press, Princeton, N. J., 1941. MR 0006493 (3:312b)
  • [K] John L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 0070144 (16:1136c)
  • [R] Leonard R. Rubin, Hereditarily strongly infinite dimensional spaces, Michigan Math. J. (to appear). MR 555838 (80m:54050)
  • [R-S-W] Leonard R. Rubin, R. M. Schori and John J. Walsh, New dimension-theory techniques for constructing infinite-dimensional examples, General Topology and Appl. 10 (1979), 93-102. MR 519716 (80e:54049)
  • [W] John J. Walsh, An infinite dimensional compactum containing no n-dimensional $ (n \geqslant 1)$ subsets, Topology 18 (1979), 91-95. MR 528239 (80e:54050)
  • [Z] A. V. Zarelua, Construction of strongly infinite-dimensional compacta using rings of continuous functions, Soviet Math. Dokl. 15 (1974), 106-110.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45

Retrieve articles in all journals with MSC: 54F45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0560602-6
Keywords: Strong infinite dimension, essential family, continuum-wise separator, Z-set
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society